Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 38, NWS Nashville, TN

March 26, 2021Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 26, 2021, 8:18 PM CDT for Perry County, Tennessee. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2021, 8:18 PM CDT (01:18 UTC)
Expired
Mar 27, 2021, 10:45 PM CDT
In force
26 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Perry County, TN

The radar

The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 19.41 ft at Mar 28, 2021, 9:00 PM CDT.

actionminormoderate510152003/2703/2803/29
Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

794 
WGUS84 KOHX 270118
FLSOHX

Flood Advisory
National Weather Service Nashville TN
818 PM CDT Fri Mar 26 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


TNC135-271330-
/O.NEW.KOHX.FL.Y.0038.210327T0118Z-210331T0630Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
818 PM CDT Fri Mar 26 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Buffalo River Near Lobelville.
* From this evening to late Tuesday night.
* At 7:30 PM CDT Friday the stage was 10.0 feet and rising.
* Action stage is 10.0 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage Sunday 
  afternoon to a crest of 16.5 feet early Tuesday morning. It will 
  then fall below flood stage Tuesday evening.
* Impact...At 16.0 feet, Flood waters cover Route 438 south of 
  Lobelville near Beardstown and it may be impassable. Extensive 
  agricultural land along the river is flooded as well.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

JB Wright
1 follow-up statement
107 
WGUS84 KOHX 280345
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1045 PM CDT Sat Mar 27 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Buffalo River Near Lobelville affecting Perry County.

TNC135-280445-
/O.CAN.KOHX.FL.Y.0038.000000T0000Z-210328T0345Z/
/LBVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1045 PM CDT Sat Mar 27 2021

...The Flood Advisory for the Buffalo River Near Lobelville has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Buffalo River Near Lobelville.
* At 10:30 PM CDT Saturday the stage was 12.3 feet and rising.
* Flood stage is 14.0 feet.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 17.8 feet early Monday afternoon. 
  It will then fall below flood stage Tuesday evening.


&&

LAT...LON 3600 8789 3600 8783 3579 8774 3565 8778
      3565 8785 3579 8782

$$

LaRosa

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 26, 7:12 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 26, 7:12 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
712 PM CDT Fri Mar 26 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

After a stormy day yesterday, today has been pleasant and sunny.
Unfortunately today is all the reprieve we get before our next
severe weather system arrives tomorrow. We're expecting two rounds
of potentially severe weather from midday Saturday through Sunday
morning.

Our expected timing for the first round is from 12pm to
8pm Saturday. By daybreak tomorrow we'll be keeping an eye on a
warm front that is expected to lift north out of Alabama and
Georgia and into Tennessee. Initially we expect just showers with
a few rumbles of thunder but as the front pushes to our north and
a more unstable airmass moves into place any storms that develop
could become severe. The severe threat looks to be after 12pm and
could last as late as 8pm. Conditions look favorable for all modes
of severe weather. Bulk shear values from 50 to 60 knots and max
CAPE potentially around 1500 j/kg indicate organized strong and
long lasting updrafts are possible. In addition to that, mid
level lapse rates would indicate that large hail is also a threat.
Instability looks to remain high into the early evening hours,
then fall off substantially. So we should see a break in activity
for a few hours late tomorrow night.

The second round of storms is expected to come in the form of a
line of storms pushed east by a cold front early Sunday morning.
Timing for that line is around 2AM for entering the west and
exiting the east by 11am, or earlier. It does look like the line
should be moving quickly, so our flood threat is on the low side,
but grounds will be saturated with the rainfall from yesterday and
the rain that is expected to fall Saturday morning and afternoon.
The main threats with Sunday morning's system will be damaging
winds and quick spinup tornadoes. The bulk of this line will be
moving through when it's dark out, so have multiple ways of
getting warnings while you sleep.

After the frontal passage Sunday morning conditions will dry out
and temperatures will start to cool. Expect cool and dry weather
to stick around through Tuesday, then another potentially strong
system is forecast to move through the Tennessee Valley Wednesday
night. Low temperatures behind this system will fall into the low
30s and could bring about some frost late in the week next week.

&&

.AVIATION...
00Z TAF DISCUSSION.

VFR continues thru 10-12z Sat before a warm front lifts north into
the Mid State. CIGs will quickly lower to MVFR/IFR after 12z with
an increase in SHRA/TSRA by 14z at BNA/MQY/CSV. A break in
SHRA/TSRA may occur after 21z across the terminals. Most SHRA
activity could remain south of CKV until the end of the TAF.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 7 AM CDT Saturday through Sunday evening
for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......11
AVIATION........Schaper
Hazardous weather outlook, Mar 26, 7:11 PM CDT, 1 hour 7 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
711 PM CDT Fri Mar 26 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
711 PM CDT Fri Mar 26 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Tonight.

Some strong to severe thunderstorms will be possible late tonight for
locations generally south of I-40 and around and west of I-24.
Large hail will be primary threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Severe thunderstorms will be possible Saturday and Saturday night
across all of Middle Tennessee. Damaging winds, large hail, and
isolated tornadoes will all be possible. Multiple rounds of heavy
rainfall expected from mid morning hours on Saturday through at least
morning hours on Sunday. Rainfall amounts of 1 to 3 inches, with
locally higher amounts of 4 to 5 inches, expected on already
saturated ground conditions. Runoff impacts could last through
afternoon hours on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:23 AM CDTSpecial Weather StatementOHXHickman, Lewis, Perry37 min
Mar 27, 4:56 AM CDTSpecial Weather StatementOHXDickson, Hickman, Houston, Humphreys49 min
Mar 27, 4:59 AM CDTSpecial Weather StatementOHXLewis46 min
Mar 27, 5:12 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry37 min
Mar 27, 5:29 AM CDTSpecial Weather StatementOHXCheatham, Davidson31 min
Mar 27, 5:48 AM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson27 min
Mar 27, 5:52 AM CDTSpecial Weather StatementOHXDeKalb38 min
Mar 27, 6:13 AM CDTSevere Thunderstorm WarningOHXDavidson, Williamson32 min
Mar 27, 6:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Williamson29 min
Mar 27, 6:18 AM CDTSpecial Weather StatementOHXMacon, Robertson, Sumner, Trousdale27 min
Mar 27, 6:22 AM CDTSpecial Weather StatementOHXJackson38 min
Mar 27, 6:23 AM CDTSpecial Weather StatementOHXCumberland, White52 min
Mar 27, 6:38 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Sumner, Williamson, Wilson52 min
Mar 27, 6:42 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Sumner and 1 more48 min
Mar 27, 6:53 AM CDTSpecial Weather StatementOHXCumberland, Putnam, White52 min
Mar 27, 7:19 AM CDTSevere Thunderstorm WarningOHXJackson, Macon, Smith, Trousdale, Wilson41 min
Mar 27, 7:21 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson39 min
Mar 27, 7:36 AM CDTAreal Flood AdvisoryOHXCheatham, Dickson, Hickman, Humphreys, Perry, Williamson3 hr
Mar 27, 7:42 AM CDTSpecial Weather StatementOHXSmith, Williamson, Wilson48 min
Mar 27, 7:57 AM CDTSevere Thunderstorm WarningOHXClay, Jackson, Overton, Putnam, Smith33 min
Mar 27, 8:02 AM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson43 min
Mar 27, 8:10 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson3 hr
Mar 27, 8:26 AM CDTSevere Thunderstorm WarningOHXClay, Fentress, Overton, Pickett34 min
Mar 27, 8:29 AM CDTAreal Flood AdvisoryOHXCannon, Clay, Davidson, DeKalb, Jackson, Macon and 9 more3 hr
Mar 27, 8:39 AM CDTSpecial Weather StatementOHXFentress, Overton, Putnam51 min
Mar 27, 8:41 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam34 min
Mar 27, 8:59 AM CDTSevere Thunderstorm WarningOHXFentress, Pickett16 min
Mar 27, 10:33 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury42 min
Mar 27, 11:08 AM CDTSpecial Weather StatementOHXBedford, Maury52 min
Mar 27, 11:19 AM CDTAreal Flood AdvisoryOHXBedford, Giles, Hickman, Lawrence, Lewis, Marshall and 5 more3 hr
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXHickman10 hr
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXHumphreys4 days
Mar 27, 11:42 AM CDTRiver Flood AdvisoryOHXMaury15 hr
Mar 27, 11:51 AM CDTSpecial Weather StatementOHXBedford39 min
Mar 27, 12:14 PM CDTFlash Flood WarningOHXBedford, Marshall, Maury, Rutherford, Williamson3 hr
Mar 27, 12:41 PM CDTRiver Flood AdvisoryOHXHickman12 hr
Mar 27, 12:42 PM CDTRiver Flood AdvisoryOHXSumner, Trousdale, Wilson23 hr
Mar 27, 12:53 PM CDTSpecial Weather StatementOHXBedford, Marshall52 min
Mar 27, 1:15 PM CDTFlash Flood WarningOHXBedford, Giles, Marshall, Maury, Rutherford3 hr
Mar 27, 1:32 PM CDTSpecial Weather StatementOHXCoffee43 min
Mar 27, 2:04 PM CDTAreal Flood AdvisoryOHXGiles, Lawrence, Wayne3 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXCheatham52 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXDavidson, Williamson47 hr
Mar 27, 2:37 PM CDTRiver Flood WarningOHXWilliamson48 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXStewart31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXMontgomery31 hr
Mar 27, 3:30 PM CDTRiver Flood AdvisoryOHXDavidson12 hr
Mar 27, 4:14 PM CDTSpecial Weather StatementOHXCumberland46 min
Mar 27, 4:45 PM CDTRiver Flood AdvisoryOHXBedford11 hr
Mar 27, 4:54 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:17 PM CDTTornado WarningOHXHickman, Perry28 min
Mar 27, 5:33 PM CDTTornado WarningOHXHickman, Lewis, Perry27 min
Mar 27, 5:39 PM CDTAreal Flood AdvisoryOHXHickman, Lewis, Perry3 hr
Mar 27, 5:39 PM CDTTornado WarningOHXHickman, Perry36 min
Mar 27, 5:52 PM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett38 min
Mar 27, 6:00 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury45 min
Mar 27, 6:04 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress11 min
Mar 27, 6:09 PM CDTFlash Flood WarningOHXHickman, Lewis, Maury, Perry3 hr
Mar 27, 6:18 PM CDTSevere Thunderstorm WarningOHXMaury, Williamson42 min
Mar 27, 6:28 PM CDTSpecial Weather StatementOHXFentress17 min
Mar 27, 6:38 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson22 min
Mar 27, 6:44 PM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Mar 27, 6:59 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson46 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.